Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 183, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 30, 2013, 7:00 PM EDT for 4 counties in Georgia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2013, 7:00 PM EDT (23:00 UTC)
- Expired
- Aug 30, 2013, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Colquitt County, GA, Grady County, GA, Mitchell County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 107 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:00 PM EDT | TSTM WND DMG | Sylvester, GA | MULTIPLE POWER LINES AND TREES DOWN AT MULTIPLE LOCATIONS. THERE WERE ALSO POWER OUTAGES REPORTED. |
| Aug 30, 7:04 PM EDT | TSTM WND DMG | 1 Se Camilla, GA | TREE LIMBS FELL ON POWER LINES ON MOUNT ZION ROAD. |
| Aug 30, 7:20 PM EDT | TSTM WND DMG | 6 Sw Pelham, GA | SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF HWY 93 N AND WILDER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS52 KTAE 302300
SVRTAE
GAC071-131-205-321-302345-
/O.NEW.KTAE.SV.W.0183.130830T2300Z-130830T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF SYLVESTER...
NORTHERN GRADY COUNTY IN SOUTHWEST GEORGIA...
MITCHELL COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITIES OF...PELHAM...CAMILLA...
* UNTIL 745 PM EDT
* AT 655 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
POULAN TO 11 MILES WEST OF PELHAM...MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOERUN AND WHIGHAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3162 8379 3162 8377 3128 8370 3107 8400
3108 8411 3099 8412 3080 8438 3108 8437
3108 8440 3118 8440 3144 8406 3144 8400
3147 8398 3149 8400 3162 8383 3164 8380
TIME...MOT...LOC 2300Z 359DEG 16KT 3154 8380 3107 8433
$$
08-LAMERS2 follow-up statements
427
WWUS52 KTAE 302329
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT FRI AUG 30 2013
GAC071-321-302339-
/O.CAN.KTAE.SV.W.0183.000000T0000Z-130830T2345Z/
WORTH GA-COLQUITT GA-
729 PM EDT FRI AUG 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLQUITT AND
SOUTHERN WORTH COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 3108 8401 3107 8412 3099 8412 3080 8438
3108 8437 3108 8440 3118 8440 3122 8418
TIME...MOT...LOC 2329Z 007DEG 13KT 3108 8405 3110 8439
$$
GAC131-205-302345-
/O.CON.KTAE.SV.W.0183.000000T0000Z-130830T2345Z/
MITCHELL GA-GRADY GA-
729 PM EDT FRI AUG 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN GRADY AND SOUTHERN MITCHELL COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF PELHAM TO HOPEFUL...MOVING SOUTH AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPENCE...WHIGHAM...PEOPLES STILL...HARRELLS STILL...ELPINO...CAPEL...
BOYDVILLE AND AKRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3108 8401 3107 8412 3099 8412 3080 8438
3108 8437 3108 8440 3118 8440 3122 8418
TIME...MOT...LOC 2329Z 007DEG 13KT 3108 8405 3110 8439
$$
08-LAMERS401
WWUS52 KTAE 302340
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EDT FRI AUG 30 2013
GAC131-205-302350-
/O.EXP.KTAE.SV.W.0183.000000T0000Z-130830T2345Z/
MITCHELL GA-GRADY GA-
740 PM EDT FRI AUG 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRADY AND SOUTHERN
MITCHELL COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SOMEWHAT...BUT
COULD STILL PRODUCE WIND GUSTS UP TO 50 MPH AS THEY MOVE SOUTH
INTO DECATUR...GRADY...AND THOMAS COUNTIES OVER THE NEXT HOUR.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3108 8401 3107 8412 3099 8412 3080 8438
3108 8437 3108 8440 3118 8440 3122 8418
TIME...MOT...LOC 2340Z 007DEG 13KT 3104 8406 3106 8440
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:05 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 30, 4:05 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM EDT Fri Aug 30 2013 .NEAR TERM [Through tonight]... Convection is beginning to initiate along a surface trough draped across southern AL and GA. These storms will drift south in the northerly steering flow and later interact with the Gulf Coast Seabreeze fronts across north Florida. Though it will likely be slow to fill in, expect a decent coverage of storms by the time all is said and done tonight. && .SHORT TERM [Tonight Through Sunday Night]... Upper ridge over the central states is forecast to continue retrograding into the western states through the weekend, with a broad weakness in place over the Deep South. The main influence of the eastern U.S. trough is forecast to remain north of the area with a weak pressure pattern in place across the forecast area. The retreating ridge should allow for a return to more typical summertime convection with the seabreeze playing a stronger role in triggering afternoon and evening thunderstorms. For PoPs through the weekend, went with a combination of seabreeze climo and MOS guidance (chance PoPs for most areas). High temperatures should rise into the lower 90s each afternoon. && .LONG TERM [Monday through Friday]... Trough along the eastern seaboard is forecast to amplify through next week. This will eventually push a front toward the forecast area late in the week. The front is unlikely to progress through the entire area. However, some drier air may filter into the northern zones by Thursday and Friday, with lower rain chances possible. Until that time, expect to see typical summertime diurnal convection largely driven by the seabreeze. Expect temperatures to stay near or just above seasonal normals. && .AVIATION [Through 18Z Saturday]... VFR conditions are anticipated outside of thunderstorms for most of the TAF. Near dawn, patchy MVFR visibilities will be possible regionwide, with a decent chance of impacting all of our terminals. VFR conditions should quickly take over after sunrise. && .MARINE... Very light winds and minimal seas are exected over the coastal waters through the early next with with a weak pressure gradient in place. && .FIRE WEATHER... Hazardous fire weather conditions are not anticipated in the foreseeable future. && .HYDROLOGY... The Withlacoochee River crest wave has reached the confluence with the Suwannee River with the contribution from the Alapaha River predicted to arrive later in the weekend. As a result, it is anticipated that the Middle Suwannee River points from Ellaville down through Luraville will crest over the next 24 to 48 hours and remain below action stage. Modest rises will continue downriver through the weekend and into next week. Branford through Fowler's Bluff will reach or move toward action stage through the weekend and could near minor flood stage at Wilcox (US-19) by the middle of next week. Outside of the Suwannee River Basin, all remaining rivers in the forecast area remain in recession. The Aucilla River will continue to slowly fall and likely be below flood stage by the first of the month. The Ochlockonee at Havana will drop below flood stage later today. On the Apalachicola, forecast releases from Woodruff Dam do look to be just low enough to get Blountstown back below flood stage later today, though the river will remain in action stage for some time. For more information, check out the rivers and lakes tab on our homepage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 73 92 72 / 60 40 40 50 30 Panama City 78 90 76 88 76 / 40 40 30 40 20 Dothan 74 93 73 92 73 / 50 50 40 50 40 Albany 74 94 74 92 74 / 40 40 40 40 30 Valdosta 74 92 71 91 71 / 50 40 30 50 40 Cross City 74 91 71 89 70 / 50 50 30 50 20 Apalachicola 78 89 76 86 76 / 40 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan/Walsh SHORT TERM...Camp LONG TERM...Camp AVIATION...Harrigan/Walsh MARINE...Camp FIRE WEATHER...Harrigan HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 30, 5:42 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT FRI AUG 30 2013
ALZ066-067-302215-
DALE AL-HENRY AL-
442 PM CDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...
* UNTIL 515 PM CDT
AT 439 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF ABBEVILLE...OR NEAR SNELLS
CROSSROADS...MOVING SOUTHWEST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3142 8539 3135 8547 3152 8560 3157 8541
3147 8535
TIME...MOT...LOC 2143Z 043DEG 13KT 3149 8542
15-HARRIGANSpecial weather statement, Aug 30, 5:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT FRI AUG 30 2013
GAZ125-127-145-302245-
MITCHELL GA-WORTH GA-DOUGHERTY GA-
559 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR EASTERN DOUGHERTY...
NORTHERN MITCHELL AND CENTRAL WORTH COUNTIES...
* UNTIL 645 PM EDT
AT 554 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SYLVESTER TO PUTNEY...MOVING SOUTH AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3172 8386 3148 8375 3130 8417 3139 8419
3139 8418 3141 8418 3142 8415 3144 8414
3144 8420 3156 8422 3163 8407 3162 8405
3164 8403
TIME...MOT...LOC 2159Z 343DEG 10KT 3162 8391 3150 8416
08-LAMERSSpecial weather statement, Aug 30, 6:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI AUG 30 2013
ALZ066-067-069-302245-
DALE AL-HOUSTON AL-HENRY AL-
516 PM CDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
DALE...FAR SOUTHWEST HENRY AND NORTHWEST HOUSTON COUNTIES INCLUDING
THE CITY OF DOTHAN...
* UNTIL 545 PM CDT
AT 514 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MIDLAND CITY...OR NEAR SYLVAN GROVE...MOVING SOUTH
AT 15 MPH.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTS MAY
OCCUR WELL AHEAD OF ANY RAINFALL...SO DO NOT WAIT FOR RAIN TO OCCUR
BEFORE YOU SEEK SHELTER.
LAT...LON 3123 8519 3117 8548 3120 8549 3119 8559
3144 8558 3146 8536
TIME...MOT...LOC 2215Z 352DEG 13KT 3134 8544
08-LAMERSSpecial weather statement, Aug 30, 6:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT FRI AUG 30 2013
GAZ145-157-302330-
MITCHELL GA-GRADY GA-
647 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN GRADY AND
MITCHELL COUNTIES...
* UNTIL 730 PM EDT
AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PUTNEY TO 10 MILES
SOUTHWEST OF CAMILLA...MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3144 8401 3141 8400 3111 8402 3108 8400
3108 8411 3100 8412 3082 8438 3108 8437
3108 8443 3118 8444 3119 8441 3124 8438
3136 8422 3136 8420 3137 8420 3144 8411
TIME...MOT...LOC 2248Z 341DEG 15KT 3142 8405 3111 8432
08-LAMERSSpecial weather statement, Aug 30, 6:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 649 PM EDT FRI AUG 30 2013 GAZ121-123-142-302315- CALHOUN GA-EARLY GA-CLAY GA- 649 PM EDT FRI AUG 30 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN CALHOUN...SOUTHEAST CLAY AND NORTHEAST EARLY COUNTIES... * UNTIL 715 PM EDT AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR EDISON...OR NEAR PARKSVILLE...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3141 8465 3138 8488 3157 8490 3161 8473 TIME...MOT...LOC 2249Z 350DEG 13KT 3152 8480 08-LAMERS
Special weather statement, Aug 30, 6:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT FRI AUG 30 2013
ALZ069-GAZ142-302330-
HOUSTON AL-EARLY GA-
656 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST EARLY
AND EASTERN HOUSTON COUNTIES...
* UNTIL 730 PM EDT/630 PM CDT/
AT 650 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR COLUMBIA...OR NEAR FARLEY NUCLEAR PLANT...MOVING
SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3121 8492 3112 8492 3107 8500 3108 8502
3106 8502 3101 8509 3126 8524 3131 8512
3131 8509 3133 8508 3135 8504
TIME...MOT...LOC 2256Z 332DEG 13KT 3121 8507
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:08 PM EDT | Areal Flood Advisory | TAE | Lowndes | 82 min |
| Aug 30, 5:59 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 46 min |
| Aug 30, 6:20 PM EDT | Areal Flood Advisory | TAE | Dougherty, Worth | 3 hr |
| Aug 30, 6:47 PM EDT | Special Weather Statement | TAE | Mitchell | 43 min |
| Aug 30, 6:49 PM EDT | Special Weather Statement | TAE | Calhoun | 26 min |
| Aug 30, 7:07 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early | 23 min |
| Aug 30, 7:26 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 49 min |
| Aug 30, 7:39 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Thomas | 66 min |
| Aug 30, 7:56 PM EDT | Special Weather Statement | TAE | Decatur | 49 min |
| Aug 30, 7:58 PM EDT | Areal Flood Advisory | TAE | Early, Miller | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.